Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Lubbock, TX
NWS Lubbock, TX issued this special weather statement at Aug 8, 2012, 12:49 AM CDT for Crosby County, Dickens County, King County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2012, 12:49 AM CDT (05:49 UTC)
- Expired
- Aug 8, 2012, 1:15 AM CDT
- In force
- 26 min
- Issued by
- NWS Lubbock, TX
Counties Crosby County, TX, Dickens County, TX, King County, TX
The radar
The Lubbock radar (KLBB), 82 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.8 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3447 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
927
WWUS84 KLUB 080549
SPSLUB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1249 AM CDT WED AUG 8 2012
TXZ036>038-080615-
CROSBY-DICKENS-KING-
1249 AM CDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR CROSBY...DICKENS AND KING
COUNTIES...
AT 1245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 28 MILES NORTHEAST
OF GUTHRIE TO 12 MILES EAST OF DICKENS TO 20 MILES WEST OF
CROSBYTON...MOVING SOUTH AT 25 MPH. THIS STORM COMPLEX HAS A
HISTORY OF WIND GUSTS BETWEEN 50 AND 55 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THESE STORMS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
LAT...LON 3339 10156 3383 10156 3383 9999 3340 9998
TIME...MOT...LOC 0549Z 347DEG 21KT 3378 9988 3358 10063
3357 10157
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this special weather statement went out at Aug 8, 12:14 AM CDT, 35 minutes earlier.
Area forecast discussion, Aug 8, 12:14 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1214 AM CDT WED AUG 8 2012 .AVIATION... THUNDERSTORMS DEVELOPED AND ARE CURRENTLY MOVING OVER THE KCDS TERMINAL. IT DOES APPEAR THAT KLBB WILL MISS THE STORM ACTIVITY FOR NOW BUT THERE MAY BE AN AMENDMENT IN THE NEXT HOUR OR SO IF THUNDERSTORMS START TO DEVELOP BACK TOWARDS THE KLBB TERMINAL. BASED ON CURRENT MOVEMENT OF THE ACTIVITY...STORMS SHOULD MISS KLBB. VFR CONDITIONS ARE EXPECTED BEHIND THE DEPARTING AND DISSIPATING STORMS EARLY THIS MORNING. HOWEVER...THERE MAY BE ANOTHER ROUND AGAIN THIS AFTERNOON AT BOTH TERMINALS. JORDAN && .PREV DISCUSSION... /ISSUED 624 PM CDT TUE AUG 7 2012/ AVIATION... VFR CONDITIONS AT BOTH TAF SITES WILL CONTINUE THROUGH THE NEXT 24 HOURS. MAY HAVE BRIEF PERIODS OF STORMS THROUGH A FEW HOURS AFTER SUNSET BUT IT APPEARS THAT THESE WILL AVOID THE TAF SITES FOR NOW. ANOTHER ROUND OF STORMS MAY BE POSSIBLE ON WEDNESDAY AFTERNOON BUT CONFIDENCE IN TIMING REMAINS TOO LOW RIGHT NOW TO INCLUDE IN THE TAFS AT THIS TIME. JORDAN PREV DISCUSSION... /ISSUED 300 PM CDT TUE AUG 7 2012/ SHORT TERM... MODEST INSTABILITY AS OF LATE WILL LINGER FOR AT LEAST THE NEXT 36 HOURS BEFORE INCREASING SUBSIDENCE SPREADS OVER THE SOUTH PLAINS. UNTIL THEN...AN ANTICYCLONICALLY CURLED PLUME OF SUBTROPICAL MOISTURE WILL REMAIN OVER THE SOUTH PLAINS COMPLETE WITH A WEAK MERIDIONAL BRANCH OF THE SUBTROPICAL JET AROUND 200MB. THIS JETLET WAS LIKELY RESPONSIBLE FOR FOCUSING THE BRUNT OF THIS MORNING'S CONVECTION ACROSS THE ERN TX PANHANDLE AND WRN OKLAHOMA. COMBINE THIS FEATURE WITH THE TAIL-END OF A SHORTWAVE TROUGH PROGGED TO SPLIT AND DROP SOUTHWARD FROM THE LEE OF THE CENTRAL ROCKIES AND WEDNESDAY SHOULD SEE A NET UPTICK IN ASCENT OVER THE REGION. HOW MUCH OF THIS TRANSLATES TO A BROADER COVERAGE OF PRECIP TOMORROW IS NOT CLEAR AND UNFORTUNATELY THE MODELS ARE A BIT AT ODDS WITH EACH OTHER. THIS DISPARITY ARISES FROM THE STRENGTH OF THE S/W TROF TONIGHT AND WHETHER OR NOT A DECAYING FRONTAL BOUNDARY WILL MERELY GLANCE THE CWA IN THE AFTERNOON PER THE NAM OR ACCELERATE INTO THE PERMIAN BASIN AS SHOWN BY THE GFS. AT THIS TIME WE HAVE FOLLOWED A COMPROMISE OF THE TWO AS THIS BOUNDARY IS STILL QUITE DISTANT AND LARGELY DEPENDENT UPON THE EXTENT OF NOCTURNAL CONVECTION IN WRN KANSAS. WILL THEREFORE KEEP SLIGHT CHANCE POPS INTACT TONIGHT THROUGH WEDNESDAY AREA WIDE BEFORE A BROAD CORRIDOR OF SUBSIDENCE NOTED ON WATER VAPOR IMAGERY CURLS SOUTH AND DRIES THE REGION OUT. LONG TERM... PRECIPITATION CHANCES WILL BE ON THE WANE...FROM NORTH TO SOUTH...WEDNESDAY EVENING AS DRIER AIR ADVECTS IN ALOFT AND THE UPPER RIDGE EXPANDS EASTWARD A BIT FROM THE SOUTHERN ROCKIES INTO THE HIGH PLAINS. THE NORTHEAST PERIPHERY OF THE RIDGE WILL FLATTEN THIS WEEKEND AS A SHORTWAVE TROUGH CRUISES ACROSS THE UPPER MIDWEST AND WE MAY SEE WEAK NORTHWESTERLY MID-LEVEL FLOW DEVELOP ACROSS THE PANHANDLES AS IMPROVED DEEP-LAYER MOISTURE ALSO SPILL IN. THIS PATTERN COULD ALLOW HIGHER TERRAIN CONVECTION THAT STARTS IN COLORADO AND NORTHEAST NEW MEXICO TO MAKE A RUN AT THE NORTHWEST ZONES EACH NIGHT AND HAVE ADDED LOW POPS BOTH SATURDAY AND SUNDAY NIGHT WITH THIS IN MIND. MOVING INTO EARLY NEXT WEEK...THE UPPER RIDGE IS PROGGED TO DE-AMPLIFY AS TROUGHINESS MOVES INTO THE WEST...THOUGH IT WILL LIKELY BE ELONGATED EAST-TO-WEST FROM AZ/NM THROUGH TX. THE POSITION OF THE RIDGE IS NOT VERY CONDUCIVE TO CONVECTION LOCALLY...THOUGH IT DOES APPEAR THERE MAY BE SOME MID-LEVEL MOISTURE TRAPPED WITHIN IT...SO ISOLATED ACTIVITY IS NOT OUT OF THE QUESTION. FOR NOW...HAVE KEPT POPS GENERALLY AROUND 7 TO 10 PERCENT TOWARD THE END OF THE EXTENDED. EXPECT ABOVE NORMAL TEMPERATURES THROUGH THE PERIOD WITH THE UPPER RIDGE IN RELATIVELY CLOSE PROXIMITY AND HAVE FAVORED TEMPERATURES ON THE WARM SIDE OF MEX GUIDANCE...AS HAS GENERALLY BEEN THE CASE RECENTLY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 66 97 66 95 65 / 10 0 0 10 10 TULIA 68 97 67 96 66 / 10 10 0 0 0 PLAINVIEW 68 96 68 95 68 / 10 10 0 0 0 LEVELLAND 69 97 68 97 67 / 20 10 0 0 0 LUBBOCK 70 99 71 98 69 / 20 10 0 0 0 DENVER CITY 69 98 67 97 67 / 20 10 10 0 0 BROWNFIELD 70 98 68 97 68 / 20 10 10 0 0 CHILDRESS 75 102 72 99 72 / 10 10 0 0 0 SPUR 74 101 71 99 71 / 20 10 0 0 0 ASPERMONT 74 102 75 101 72 / 20 10 10 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/99
Hazardous weather outlook, Aug 7, 3:56 AM CDT, 20 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 356 AM CDT TUE AUG 7 2012 TXZ021>044-080900- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 356 AM CDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
In the hours before
Special weather statement, Aug 8, 12:49 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1249 AM CDT WED AUG 8 2012
TXZ036>038-080615-
CROSBY-DICKENS-KING-
1249 AM CDT WED AUG 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR CROSBY...DICKENS AND KING
COUNTIES...
AT 1245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 28 MILES NORTHEAST
OF GUTHRIE TO 12 MILES EAST OF DICKENS TO 20 MILES WEST OF
CROSBYTON...MOVING SOUTH AT 25 MPH. THIS STORM COMPLEX HAS A
HISTORY OF WIND GUSTS BETWEEN 50 AND 55 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THESE STORMS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
LAT...LON 3339 10156 3383 10156 3383 9999 3340 9998
TIME...MOT...LOC 0549Z 347DEG 21KT 3378 9988 3358 10063
3357 10157The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 1:18 AM CDT | Special Weather Statement | LUB | Crosby, Dickens, Garza, Kent, King, Stonewall | 42 min |
| Aug 8, 2:01 AM CDT | Special Weather Statement | LUB | Garza, Kent, Lynn, Stonewall | 29 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.